High Blood pressure pills

Hi,

About a month ago I stopped taking my BP medication - Lisinipril. I've had this Rx for many years but always felt that it made me a bit tired and perhaps contributes to having a hard time falling asleep and headaches. My BP is better after adrenalectomy, but it's not great (avg: 140/100) so I still take it. But I just stopped completely to see if I could get it out of my system and how would I feel. Ah, no different, and perhaps BP contributes to this pressure I feel in my eyes. SO I took one last night, and of course, I wake up with a pounding headache. When I took my 75 Levo this morning, I felt nothing. Usually I feel more awake once I take it. So my question is, is there a particular BP pill that is the best for people w/Hashimoto's or hypothyroid? Lisinipril is an ACE Inhibitior. And I've read Beta Blockers may not be good. Does anyone else take BP meds and keeps a good BP with it?

Thank you

Marsha

9 Replies

oldestnewest
  • I take lisinopril but I get a branded version - Zestril - rather than the generic. I must have been taking it for about 15 years now. The only time I had a problem was when the doctor or perhaps the pharmacist decided t change me off the named drug. I spent hours listing everything in both tablets then went back to see my GP who changed me back. The only difference were the fillers but it was enough to take me from feeling good to feeling awful.

    I don't know about headaches with it, I developed headaches a couple of years ago along with my lower figure going high so I now take diltiazem twice a day (should be three times a day) as well. I've given that up a few times ( with my doc's consent) but eventually the symptoms come back and I start again.

    Perhaps you and your doctor need to try a few different BP tablets until you find one that is right for you. 140/100 is still pretty high if you are being treated - I say that as someone with high BP not because I'm medically qualified in any way, just suffer from high BP and I know I would want to keep my lower figure lower than that.

    I've been in remission from Graves for a couple of years but I was hypo at one point during my treatment.

  • I do have an endo appt at the end of the week. I will ask him if I should try a different one, just don't have much faith he'll know any different, just pick one out of his hat and say try this, rather than an educated guess. I'm just wondering if there is a particular set that is better, and tried by those w/Hashimoto. My brother had his thyroid removed and he takes a Calcium channel blocker, but he is not "into" his health, just does what the doctor says. He can be feeling like crap but still have a good day! I wish I had his optimistic mind!

    Thank you.

  • Do you take magnesium to relax the arterial system ? Often blood pressure can be raised when the arteries are stiff or harder than normal. I have read that raised blood pressure is a symptom of something else going on in the body.

    Do you have your thyroid results ? How is your FT3 level ? Too much thyroid hormone or too little is bad for hearts :-) Also Iron levels - and Folate - how are they ? - and not forgetting B12 and VitD....

  • I will get a draw tomorrow, so I'll let you know. The last time I wrote in on here was Dec, and my FT3 was late coming in due to Labcorp not having something on hand. But it did come in and the results turned out to be within the normal range but on the high end. So I had high T4 but normal FT3, so my Levo was changed to 50 for a week, then back to 75. I've been on 75 ever since. And I still feel like crap. I did begin to take HC w/my morning T4. 10mgs. It was like a light bulb went off. I thought ok....this is def a clue. Kept doing it and each day, yep, my pains lightened up immensely. Could walk down steps without my knees hurting, and my shoulder pain drifted away after a week. I thought this must be the missing link, but then about 2 weeks later, the energy I got from less pain stopped. Back to feeling sluggish and severe brain fog. Been that way since. Maybe I need more T4? Maybe I need to try NDT? I have no idea, it's so frustrating and depressing but there must be something that is off. Maybe by adding HC I need to up the T4? Maybe T4 is just poison and NDT is the best thing. IDK.....

    Yes, I did have my mag tested last year and it was fairly decent, but I don't think a supplement would hurt. There are so many different types though. Someone suggested I take Malate or Glycinate. Guess I could try both. I was taking Magnesium Chloride. "Magnesium Man" (a website) he says this is the most absorbable form. Eh, didn't feel any difference. Hemp seeds are very high in Mag, tried them in my smoothies but fatigued me. Flax fatigues me too. I can take fish oil and cod liver oil, but not Flax or Hemp oil. I am taking B12 methyl form w/Adenosylcobalimin. Take a 1/2 a dropper daily under the tongue. My blood test said it was middle range, so I take it.

    Should ask to get all these retested including the iron, etc. They were all normal last checked when I was first Dx'd. My Vit D is low on one test, but normal/low on the other type. I get muscle cramps when I take D. I've tried it w/MK7 and it def helped. I should get back on it. I really hate taking all these things. Seems nothing really helps me feel better. When i take a break, I do feel a bit better, but then it all comes back. Maybe I'm under medicated on 75 Levo. IDK.........

    Thank you.

  • ** side note: FT3 was upper end normal range.

  • ...without the ranges it is difficult to comment. Magnesium tests are not that good as Magnesium resides in the cells - so what is in the blood is not that relevant. I am always suspicious of the word normal - when they mean in range - where you are in the range matters.....

    Magnesium Threonate is good I have read - or ir you want to cut down on tablets use the Magnesium spray by Better You. Dr Sircus covers magnesium very well on his website of the same name.

    Dr Kendrick - have you read his blogs ? There is one about blood pressure. drmalcolmkendrick.org

  • I took Lisinipril for a few years but it made me cough which caused sleeplessness at night. My GP changed it to Olmetec Plus which has been fine. I keep hoping that I will be able to drop this medication once I am optimally medicated with thyroid meds but that hasn't happened yet! Clemmie

  • After I had a faulty adrenal gland removed, my blood pressure has been better. Still high, readings vary 140's over 95-100, so I still take this yucky Lisinipril (which is derived from viper venom so it makes me not like it even more). But before it was 170's over 110, sometimes nothing brought it down and so I had to double the dose. I'm very glad it's better.

    I see you're on an Angiotensin II blocker w/a diuretic. My endo stopped my diuretic after my surgery because he said it could cause a mineral imbalance if my cortisol is low. I teeter on low potassium. I will check into this class of BP meds instead of mine which is an ACE inhibitor.

    Thank you.

  • I must say, I've had absolutely no side effects from my current BP medication. I just keep hoping that I will be able to stop taking it eventually although as hypertension is something that runs in the family, I guess that will be unlikely to happen! Clemmie

You may also like...